Optimizing the graft size in the Evans osteotomy to minimize the calcaneocuboid joint pressure by highly realistic in-silico analysis

Bibliographic Details
Title: Optimizing the graft size in the Evans osteotomy to minimize the calcaneocuboid joint pressure by highly realistic in-silico analysis
Authors: Luca Quagliato, Youngbin Lim, Yunjeong Choi, Kyoung Min Lee, Sewon Kim, Taeyong Lee
Source: Scientific Reports, Vol 15, Iss 1, Pp 1-11 (2025)
Publisher Information: Nature Portfolio, 2025.
Publication Year: 2025
Collection: LCC:Medicine
LCC:Science
Subject Terms: Medicine, Science
More Details: Abstract This contribution details a new high-fidelity finite element analysis (FEA) methodology for the investigation of the effect of the graft size on the pressure distribution developing at the calcaneocuboid joint after the Evans osteotomy procedure. The FEA model includes all 28 bones of the foot up to the distal end of fibula and tibia as well as soft tissues, tendons, and muscles. The developed FEA model was validated by comparing the in-vivo pressure distribution on the foot plantar with the in-silico results, resulting in a low deviation equal to 7.8%, and with the deformed foot shape caused by the body weight in static standing position measured by a high-precision lidar scanning, for an average shape error of 5.3%. The developed FEA was then employed to investigate the effect of the graft size on the calcaneocuboid joint pressure and improvement in the medial-longitudinal arch for a flat foot patient, where the soft and hard tissues’ geometries were acquired by a CT scan. The results quantitatively demonstrated that the maximum pressure at the calcaneocuboid joint follows a quadratic trend where the minimum point also represents the best compromise to alleviate the flat foot condition while avoiding excessive pressure.
Document Type: article
File Description: electronic resource
Language: English
ISSN: 2045-2322
Relation: https://doaj.org/toc/2045-2322
DOI: 10.1038/s41598-025-85688-7
Access URL: https://doaj.org/article/772efe21088c4c6294e0252388d482e1
Accession Number: edsdoj.772efe21088c4c6294e0252388d482e1
Database: Directory of Open Access Journals
Full text is not displayed to guests.
More Details
ISSN:20452322
DOI:10.1038/s41598-025-85688-7
Published in:Scientific Reports
Language:English